Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 76, NWS Northern Indiana

December 15, 2011

NWS Northern Indiana issued this small craft advisory at Dec 15, 2011, 11:02 PM EST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2011, 11:02 PM EST (04:02 UTC)
Expired
Dec 16, 2011, 2:00 PM EST
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

202 
WHUS73 KIWX 160402
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EST THU DEC 15 2011

LMZ043-046-161215-
/O.EXP.KIWX.GL.W.0037.000000T0000Z-111216T0400Z/
/O.NEW.KIWX.SC.Y.0076.111216T0402Z-111216T1900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1102 PM EST THU DEC 15 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST FRIDAY.
THE GALE WARNING IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. 

* WAVES: 8 TO 12 FEET TONIGHT...SUBSIDING TO 3 TO 6 FEET BY FRIDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
848 
WHUS73 KIWX 160945
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
445 AM EST FRI DEC 16 2011

LMZ043-046-161745-
/O.CON.KIWX.SC.Y.0076.000000T0000Z-111216T1900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
445 AM EST FRI DEC 16 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON. 

* WINDS: NORTHWEST DECREASING TO 5 TO 10 KNOTS BY EVENING. 

* WAVES: 5 TO 8 FEET THIS MORNING...SUBSIDING TO 2 TO 4 FEET BY
  MID AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 7:00 PM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Dec 15, 7:00 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
700 PM EST THU DEC 15 2011

.AVIATION...
EXPANSE OF STRATOCU CONTS WELL UPSTREAM THROUGH MOST OFF IA/WI THIS
EVE WITH MSTR TRAPPED BY 8H SUBSIDENCE INVERSION. WITH SOME DRYING
IN SUBCLOUD LYR WITH TIME...HIGH END MVFR MET CONDS PER CIGS SHOULD
RISE SLIGHTLY TO ABOVE 3KFT W/ BREAKS LATER TONIGHT. RAPID
COOLING/RESATURATION IN BLYR LKLY TO INSTIGATE A LWR /THOUGH STILL
MVFR/ CU FORMATION BY LATE MORNING WITH ONSET OF WEAK TURBULENT
PARCEL FLOW...THOUGH SPREAD OUT INTO STRATOCU NEATH PERSISTENT
INVERSION. PER CU RULES AND KSBN NAM SNDGS OFFER A PD OF ONLY HIGH
END MVFR CIGS MIDDAY...AS CONFIDENCE FOR BETTER THAN FUEL ALT CONDS
IS HIGH.

&&

.SHORT TERM... / TONIGHT THROUGH FRIDAY NIGHT /

STRONG GUSTY WINDS LATE THIS AFTERNOON AND THROUGH THIS EVENING
ONLY BIG CONCERN IN AN OTHERWISE QUIET WEATHER PATTERN IN THE
SHORT TERM. COLD FRONT HAS MOVED THROUGH THE FORECAST AREA LEAVING
STRONG GRADIENT OVER THE AREA IN THE WAKE OF THIS SYSTEM. WATER
VAPOR IMAGERY DEPICTING TRAILING UPPER TROUGH ENTERING WESTERN
GREAT LAKES ATTM AND WILL MOVE ACROSS THE REGION THIS
EVENING...BRINGING A POTENT MID LEVEL SPEED MAX AND REINFORCING
COLD POOL AROUND THE BASE OF THE TROUGH. THIS LENDS SUPPORT TO
BUFKIT SOUNDINGS MIXING DOWN 30KT+ GUSTS IN THE NORTHERN HALF OF
THE CWA WELL INTO THE EVENING HOURS. UPPER TROUGH SHIFTS QUICKLY
EAST AND SFC GRADIENT WEAKENS AFTER 06Z WHICH WILL BRING
DIMINISHING WINDS AND GRADUAL CLEARING. SFC RIDGE OVER THE AREA
FRIDAY WILL PROVIDE AND PLEASANT MID-DEC DAY WITH SEASONABLY COOL
TEMPS. WEAK DISTURBANCE DROPPING DOWN FRIDAY NIGHT WILL BRING AN
INCREASE IN CLOUDS TO THE AREA BUT LITTLE IN THE WAY OF ANY
SENSIBLE WEATHER OUTSIDE OF SOME SCT FLURRIES OVER THE NORTHERN
CWA.

&&

.LONG TERM... / SATURDAY THROUGH THURSDAY /

POLAR JET WILL DIG INTO THE MIDWEST TO START THE PERIOD SUPPORTING A
BRIEF SHOT OF COLDER (SEASONABLE) AIR INTO THE AREA FOR SATURDAY. A
LOW AMPLITUDE SHORTWAVE TROUGH IN THIS NW FLOW ALOFT WILL LIKELY
PROPAGATE SEWD THROUGH THE GREAT LAKES REGION DURING THIS TIME. THIS
SYSTEM MAY BRING A BRIEF PERIOD OF LIGHT SNOW TO MAINLY
NORTHEASTERN ZONES WHERE FAVORABLE LEFT EXIT UPPER JET DYNAMICS
AND CVA WILL BE MAXIMIZED PER 00/12Z MODEL PROGS. MINOR ACCUMS
POSSIBLE HERE...HALF INCH AT BEST. ALSO COULD SEE A FEW LAKE
EFFECT SNOW SHOWERS/FLURRIES SATURDAY INTO SATURDAY EVENING MAINLY
NORTH OF THE TOLL ROAD. AGAIN...ONLY MINOR ACCUMS POSSIBLE GIVEN
AN EXPECTED SHORT WESTERLY FETCH LIMITING PARCEL RESIDENCE TIME.
ALSO...NAM/GFS BUFR SOUNDINGS NOT ALL THAT IMPRESSIVE WITH
MOISTURE/THERMAL PROFILES. SUNDAY CONTINUES TO LOOK LIKE THE NICER
DAY THIS WEEKEND PER SIGNIFICANT HEIGHT RISES AND DEVELOPING LOW
LVL ANTICYCLONIC FLOW AS THE POLAR JET LIFTS OFF TO THE NORTH.

PROGRESSIVE AND ACTIVE SPLIT FLOW (LA NINA/POSITIVE AO) REGIME THAT
WE HAVE SEEN SO FAR THIS MONTH CAN BE EXPECTED NEXT WEEK...WITH SE
CONUS RIDGING AND SEASONABLY MILD SW FLOW ALOFT LOCALLY. SEVERAL
SRN STREAM WAVES WILL PROPAGATE THROUGH THIS FLOW OUT OF THE FOUR
CORNERS...WITH TIMING/AMPLITUDE/AND LOCAL IMPACT DIRECTLY RELATED
TO POTENTIAL INTERACTION/PHASING (OR LACK THEREOF) WITH THE NRN
STREAM. A MODEL CONSENSUS LIFTS A FOUR CORNERS CLOSED LOW NEWD
INTO THE SRN PLAINS MONDAY...OPENING UP INTO THE OH VALLEY OR SRN
GREAT LAKES BY TUESDAY OR WEDNESDAY. INCREASING MOIST SOUTHERLY
LOW LVL FLOW...CONVERGENCE ALONG A DEVELOPING BAROCLINIC
ZONE...AND A COUPLED UPPER JET STRUCTURE SUPPORTS ANOTHER MODERATE
PRECIPITATION EVENT SOMETIME IN THE LATE MONDAY-TUESDAY NIGHT
TIMEFRAME. THE BULK OF MODEL GUIDANCE POINTS TO THIS BEING MAINLY
A RAIN EVENT HERE (FITS THE PATTERN)...ALTHOUGH A MIX WITH WET
SNOW APPEARS POSSIBLE...BEST CHANCES ACROSS NORTHERN ZONES. THE
MAIN CONCERN WITH THIS SYSTEM WILL ONCE AGAIN BE RENEWED LOWLAND
AND RIVER FLOODING. OPTED TO RETAIN MID RANGE CHC POPS GIVEN
INTER/INTRA MODEL INCONSISTENCY WRT TIMING/TRACK. 12Z GUIDANCE
CONTINUES TO HINT AT ANOTHER SYSTEM BY LATE NEXT WEEK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LOGSDON
LONG TERM...STEINWEDEL
AVIATION...MURPHY
Hazardous weather outlook, Dec 15, 4:58 AM EST, 18 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
458 AM EST THU DEC 15 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-161000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
458 AM EST THU DEC 15 2011 /358 AM CST THU DEC 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

RUN-OFF FROM HEAVY RAINFALL WEDNESDAY AND WEDNESDAY NIGHT WILL
LIKELY CAUSE MINOR FLOODING ON SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MINOR FLOODING ON SOME RIVERS IN THE AREA MAY PERSIST INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF HEAVY RAINFALL AND FLOODING ARE REQUESTED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-161000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
458 AM EST THU DEC 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THROUGH THIS EVENING. HAZARDOUS
CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST INTO
FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 9:41 PM ESTRiver Flood WarningIWXAllen13 hr
Dec 15, 9:41 PM ESTRiver Flood WarningIWXAdams, Allen13 hr
Dec 16, 9:35 AM ESTRiver Flood WarningIWXWilliams53 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.